Newly diagnosed & a question about side effects

  • 4 replies
  • 25 subscribers
  • 428 views

Hi I've recently been diagnosed with secondary breast cancer.  I've just started on my treatment . Has anyone experienced problems with their eyes whilst on Ribocliclib . My left eye has begun to water & feels gritty . Any advice many thanks in advance .

  • Hi Alice, 

    I had the same side effect whilst taking that drug. It continued whilst I was on it. Mention to your team as they will give you some drops.

    I’ve changed onto another drug recently and my watery eye completely stopped so it was definitely the Ribocilib that was doing it. 

  • To Cjk22

    Thank you so much for taking the time to reply to me. I will mention to my team x 

  • Yes I had the same. On Ribociclib. It’s dry eyes.definitely speak to your oncologist about it. 

    My eyes went very dry and that meant gritty painful and watering constantly. I was initially given softacort eye drops on prescription by oncologist to use twice a day, and thealoz duo drops six times a day. That helped. But I found problems continuing so referred to the ophthalmologist team in the hospital and they asked my GP to continue to prescribe softacort for once a day use for as long as I am on Ribociclib, and to use thealoz duo 4 to 6 times a day, plus and eye ointment for night time. I get the softacort and thealoz duo prescribed by my GP as repeat prescriptions. The ointment I can get through them too as Hydramed Night, but I found I was allergic to the lanolin in this. So the ophthalmologist suggested I try the ‘sensitive’ version of this which works well for me (but my GP can’t prescribe this so I have to buy myself). I am on yearly follow up with ophthalmologist.

    Speak to your team. Hopefully you get away with minimum extra hassle, but if you need it then there are solutions Grinning . 

    Ribociclib works for me and has dealt with my bone mets - latest CT scan clear

    watm wishes

  • Hi Caroline D22 thank you so much for all this helpful  information. My eye had started to settle down but I will monitor closely & speak with my team .

    I'm so pleased that Ribociclib is working so well for you. I hope & pray it works for me 

    Many thanks for taking the time to reply to me